Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Hypoelliptic vector fields and continued fractions


Author: Stephen J. Greenfield
Journal: Proc. Amer. Math. Soc. 31 (1972), 115-118
MSC: Primary 43A85; Secondary 35H05, 46F99
MathSciNet review: 0301459
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider global analytic hypoellipticity of constant coefficient differential operators on the $ 2$-torus, and prove that it is equivalent to a growth condition on the symbol. An example of a constant coefficient vector field which is globally analytic hypoelliptic but not globally hypoelliptic is constructed. Similar results are true on compact homogeneous spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A85, 35H05, 46F99

Retrieve articles in all journals with MSC: 43A85, 35H05, 46F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1972-0301459-3
PII: S 0002-9939(1972)0301459-3
Keywords: Fourier coefficients, continued fractions, global hypoellipticity
Article copyright: © Copyright 1972 American Mathematical Society